Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS San Diego, CA

November 20, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Nov 20, 2025, 6:35 PM PST for San Bernardino County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2025, 6:35 PM PST (02:35 UTC)
Expired
Nov 20, 2025, 8:30 PM PST
In force
115 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 76 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WGUS56 KSGX 210235
FFWSGX
CAC071-210430-
/O.NEW.KSGX.FF.W.0028.251121T0235Z-251121T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
635 PM PST Thu Nov 20 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 830 PM PST.

* At 635 PM PST, Doppler radar indicated heavy rain across the 
  warned area. The expected rainfall rate is 0.75 to 1 inch in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Apple Valley, northern Lucerne Valley and Hwy 247 Between Lucerne 
  Valley And Barstow. Portions of Interstate 15 may be impacted 
  north of Hesperia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3460 11716 3478 11698 3475 11659 3451 11679

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR

$$

CO
1 follow-up statement
667 
WGUS76 KSGX 210420
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
820 PM PST Thu Nov 20 2025

CAC071-210430-
/O.EXP.KSGX.FF.W.0028.000000T0000Z-251121T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
820 PM PST Thu Nov 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM PST THIS EVENING FOR 
SAN BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3478 11698 3475 11659 3451 11679 3460 11716

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 1:39 PM PST, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 20, 1:39 PM PST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
139 PM PST Thu Nov 20 2025

.SYNOPSIS...
Another system arrives today, delivering heavy rainfall tonight
into Friday afternoon. Up to an inch of rainfall possible for
coast/valleys, higher in the foothills and mountains. Periods of
heavy snowfall in the mountains, especially early Friday morning,
with snow levels around 6000-6500ft where 5-10+ inches of snow may
accumulate. The slow moving system will allow precipitation to
linger into Saturday. Drier weather with a very slow warming trend
sets in for the end of the weekend into early next week, warming
to near normal by Wednesday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Water vapor imagery shows a deepening low off the coast of Monterey,
quickly moving southward where it is scheduled to set up off the
coast of Southern California tonight. It will follow a very similar
track to the last system, bringing cooler weather, ample moisture,
and periods of gusty winds to the mountains and deserts. Ahead of
this system, pre-frontal light showers should develop over the
coastal waters, moving inland over the next few hours with generally
less than 0.10" total expected. Upper levels remain quite chilly
with limited time to warm in between systems, indicating snow level
will be cooler with this event than previous. Snow levels begin
today around 6500ft, falling to around 6000ft as the main moisture
moves in late tonight/early Friday. Heavy rain bands with periods of
0.50"/hr rainfall rates expected this evening and into Friday
morning, although there will also be around a 20-40% chance of
thunderstorms region-wide that may result in briefly higher rates.
While still looking at significant wetting rain, the lower rain
rates with this system mean the flooding threat is somewhat less
compared to what occurred over the weekend. Still, half an inch or
greater with any thunderstorm in the vicinity of recent burn scars
may allow moderate flooding to occur at times, primarily tonight
into Friday morning. Always monitor the forecast and listen to local
emergency managers in you live in a flood-prone region.

Rainfall totals haven't changed much from the previous forecast
package, still looking at Thur-Fri totals of around 1-1.25" for
coast/valleys and low-lying areas with around 2" for foothills and
lower elevations of the mountains. With snow levels around 6000-
6500ft coinciding with the heaviest precipitation, elevations above
6000ft will likely see at least some snow accumulations, and those
above 6500ft will see around 5-10". The greatest accumulations will
be above 7500ft, which may be around 15-17" in total through early
Saturday morning. The greatest uncertainty with precipitation
remains on Saturday as the low pivots into Arizona. Even only 60
hours out, there is significant issues with model alignment for the
center of the low and its progression, giving decent spread in
amounts of wrap around moisture as the low moves east. As we enter
the hi-res model window for Saturday morning, QPF amounts for
Saturday range from 0.10"/6hr time frame to around 1"/6hr time
frame, all dependent on the position of the low. For now, the wrap-
around moisture looks to be most prevalent in San Diego County, in
particular the mountains and deserts. Bands of 0.20-0.25"/hr rates
won't be out of the question, especially before sunrise on Saturday.
Further north, additional moisture being pushed into the Riverside
and San Bernardino Mountains may lead to additional snowfall as those
snow levels slowly rise from 6500ft to 7000ft, but chances are lower
there than in San Diego County. Regardless of how the wrap around
moisture shakes out, gusty winds as the low pivots across will begin
Friday morning and spread across the High Deserts and higher terrain
Friday afternoon into early Saturday morning. Gusts may exceed 30
mph at times, higher in mountain passes and along terrain,
especially early Saturday morning.

As the low moves out Saturday, weak ridging will take its place and
return us to a drier pattern with a slow warming trend through at
least Thanksgiving. Highs will return to near normal by Wednesday,
and slightly above by Thursday. The next system may arrive next
week, but its a bit too early to tell if it will make it far enough
south for us to benefit from. Stay tuned.

&&

.AVIATION...
202130Z...SCT-BKN low clouds 2500-4000 feet MSL through the coastal
basin this afternoon. A wide band of moderate precipitation moves
across the region from northwest to southeast from 00-12Z Fri.
Expecting widespread MVFR cigs/vis through the coastal basin and
deserts. Expecting brief periods of IFR conditions in the coastal
basin (cigs below 1000 ft and VIS 1-3SM) as the heaviest precip
passes through fro 03-09Z. Slight chance TSRA (10-20%) from the
coast to the mtns. Mtns shrouded in FG through the night. Cigs/vis
improving generally to VFR outside of the mountains after the band
passes. Lingering SCT SHRA and ISO TSRA will create intermittent
MVFR conditions for all areas on Friday. Easterly winds gusting 20-
30 knots along west facing slopes and downwind of mountain passes
into the coastal foothills after 18Z Friday.

&&

.MARINE...
Strengthening southerly winds 10-20 knots this afternoon will turn
westerly tonight with gusts to 25 knots, generating choppy seas.
Check the Small Craft Advisory for details. There is also a slight
chance of thunderstorms this evening through Friday afternoon. Any
thunderstorm could bring lightning, gusty winds, choppy seas, and a
waterspout.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST Friday for Riverside County
     Mountains-San Bernardino County Mountains.

PZ...Small Craft Advisory until 2 AM PST Friday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 10 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

&&

PUBLIC...Zuber
AVIATION/MARINE...KW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:30 PM PSTAreal Flood AdvisorySGXSan Bernardino2 hr
Nov 20, 6:08 PM PSTAreal Flood AdvisorySGXSan Bernardino58 min
Nov 20, 9:31 PM PSTAreal Flood AdvisorySGXOrange, San Diego118 min
Nov 20, 10:00 PM PSTFlash Flood Warning Considerable damage threatSGXOrange2 hr
Nov 20, 10:36 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Nov 20, 11:26 PM PSTSpecial Marine WarningSGX37 min
Nov 21, 1:39 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego119 min
Nov 21, 3:37 AM PSTFlash Flood Warning Considerable damage threatSGXOrange113 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.